Where do I go from here? Very worried! - KH
Feb 6, 2001
Hello Dr. Henry, Thank you for your response to my questions about the side effects of my drug treatment ( see below ). I am sorry to say I could no longer tolerate the side effects from the Kaletra and have stopped taking it. I know that was stupid but I just could not function any longer and was having massive anxiety attacks multiple times a day. Now that I have been on Crixivan, Viracept and Kaletra and have already done 3TC, AZT and am still on Zerit and ddC I do not know where or what I can try next. My physician basically has said ok we have tried everything and there is not much left. I cannot handle Sustiva and am not real sure there is anything left for me but to wait for my T cells to drop. My last count was 460 with a viral load of 165,000. There are not a lot of resources here in Richmond, VA for me to go to so I am pretty much on my own unless I go to another city. I have tried to sign up for some clinical trials but again nothing happening around here. Can you or any of the other doctors offer me any suggestions or hope at this point? Any lift would be very much appreciated! Thanks! Joseph I saw Dr. Boyle's response to the person having problems with ddC and can confirm that it could be the antivirals. I have just begun treatment with Kaletra and I hate it. It makes me feel dazed, confused and EXTREMELY nervous almost like I am going to jump out of my skin. This was not a side effect that I was prepared for from the information that I was provided by either my physician, my pharmacist or the manufacturer. I have been on Crixivan and Virocept and neither of them had this kind of effect on me. Is this normal or have you had other patients that have experienced the same thing? I do not believe that I am over reacting in saying that this is the first drug treatment I have been on that has so negatively impacted my quality of life. Sorry for rambling on but would really like to know if I am just being weird or if this is something that others have experienced? If so, how do they deal with it..if they are? Thank you for any help or suggestions you might have. Ooops, almost forgot..I am also on Zerit and ddC. Response: Your nuke regimen is somewhat unusual and I would be worried about the risks for neuropathy over time. You may be having a hard time adjusting to the ritonavir component of the Kaletra (have you been on any dose of ritonavir before). Taking Kaletra with big meals might help. It sometimes has taken patients of mine many months to adjust to Kaletra or other ritonavir containing combinations. Maybe 10 of persons in my experience never get used to it due to side effects and we finally bail after giving it at least 2-3 months. Many others have experienced what you describe. Maybe half of those finally get over the initial shock to the system -- I usually think it is worth trying to tough it out for 2-3 months. Good luck. KH Keith Henry, M.D.
Response from Dr. Henry
I would suggest trying to get a resistance test to see where you are at as far as resistance. If you tolerated the Crixivan maybe that would still work if you added low dose ritonavir. It might still be worth trying AZT + 3TC + abacavir along with the ritonavir boosted Crixivan. I would discuss with your doc. Good luck. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Balls After Touching Precum Sign Of HIV AIDS
- Swollen Glands After Anal Sex Without Condom Does It Mean I Have HIV
- Tingling In Feet After Swallowing Sperm Sign Of HIV AIDS
- Trouble Urinating After Insertive Anal Sex Worried I Have HIV
- White Spots After Condom Inside Out Worried I Have HIV
- Can A Virgin Get Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.